Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 7, 2018, 7:13 AM CDT for Escambia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2018, 7:13 AM CDT (12:13 UTC)
- Expired
- Apr 7, 2018, 8:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WWUS84 KMOB 071213
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
713 AM CDT SAT APR 7 2018
ALZ266-FLZ202-204-071300-
Baldwin Coastal AL-Santa Rosa Coastal FL-Escambia Coastal FL-
713 AM CDT SAT APR 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTH CENTRAL SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 800 AM CDT...
At 713 AM CDT, the strong thunderstorm was located over Orange Beach,
moving east at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pensacola, Warrington, Foley, Gulf Breeze, Orange Beach, Oriole
Beach, Perdido Beach and Pensacola Beach.
LAT...LON 3022 8769 3035 8771 3045 8698 3026 8696
3022 8720
TIME...MOT...LOC 1213Z 265DEG 37KT 3028 8762
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:45 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 7, 6:45 AM CDT, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
645 AM CDT Sat Apr 7 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...MVFR to IFR cigs and visibilities through about
08.06z followed by MVFR to VFR cigs through 08.12z. lower cigs
and visibilties mostly in and around scattered to numerous showers
and thunderstorms moving through the area through mid to late
morning followed by mostly low stratus and light rain later in the
day possible lingering into the evening hours. Winds will be
southwest to west at 8 to 12 knots with slightly higher gusts
through mid morning today shifting mostly to the northwest to
north later today and overnight. Higher gusts to around 30 knots
will also be possible in some of the showers and thunderstorms.
32/ee
&&
.PREV DISCUSSION... /issued 506 AM CDT Sat Apr 7 2018/
NEAR TERM /Now Through Saturday night/...In the Near Term, a cold
pool that has set up over the northern two thirds of the forecast
area has shut off any chance of surface based severe weather. A
gust front is moving south of the office towards the coast, so any
surface base severe weather is expected to be near or south of
this gust front (read along and south of a line from Grand Bay, Al
to Opp, Al). With any instability well above the surface and
limited, hail is not expected, with lightning also limited. With
winds above the surface generally westerly in direction, any
isentropic upglide component adding to the rain will be
essentially non-existent. All in all, we feel the severe threat,
whether severe or flooding is generally over. Am not saying the
threat is totally over, with a strong cell or locally heavy rains
still possible. Just greatly reduced.
As the forecast heads into the first period of the forecast today,
a surface front (located between Jackson and Hattiesburg, Ms)
moves across the area beginning just before sunrise, south of the
coast early in the afternoon, then stalls over the central Gulf
tonight as shortwave energy passes through the base of an upper
trough over the eastern Conus. The rain generally moves south of
the coast this afternoon, with the western Florida Panhandle
seeing some rain hanging into the evening. With little to no
cross-isotherm flow above the surface, any isentropic component
adding to the rain coverage remains pretty much non- existent
through today. Am not expecting any SVRs, though a marine warning
is possible this morning, especially along the gust front. Colder
air overspreads the area behind the front, with norther parts of
the forecast area seeing the high for the day early in the day,
along the coast later. This creates a large gradient in the Max
temps today, ranging from upper 50s over northern most parts of
the area to low 70s along the coast. Tonight, cold air overspreads
the area, and with skies clearing, temps well below seasonable
are expected. Temps in the 30s return, with mid 30s possible over
northern-most parts of the forecast area.
A high risk of rip currents still exists today through tonight,
with long period swell the main driver.
/16
SHORT TERM /Sunday Through Monday night/...As the eastern upper
trough moves off, more shortwave energy streams east over the
Plains and Mississippi River. This energy works with the stalled
front, drawing it back north as a warm front to along the coast
before stalling again Monday. This brings another round of rain to
the area, with best chance of rain being closer to the coast. With
an extended period of shortwave energy passing over the area rain
is expected. Instability is limited to areas over the coast, and
non-existent on land, no thunderstorms are expected attm. Temps
moderate to around seasonal levels.
/16
LONG TERM /Tuesday Through Friday/...The shortwave energy and its
associated upper trough dug out in the SHORT TERM moves off and
an upper ridge moves east over the Plains to over the Mississippi
River Valley by Friday. With increased subsidence from the
approaching upper ridge, temps moderate to above seasonal levels
with nary a drop of rain in the forecast.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 4 PM this afternoon to noon CDT Sunday
for GMZ631-632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 7, 5:38 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 538 AM CDT Sat Apr 7 2018 ALZ265-266-FLZ202-204-206-081045- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 538 AM CDT Sat Apr 7 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Showers and few thunderstorms are likely near the coast. A storm or two may become strong to severe, with damaging winds the primary threat. The threat will shift south of the coast this morning. Ponding of water is also possible in poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There a moderate risk of dangerous rip currents on area beaches Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-081045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 538 AM CDT Sat Apr 7 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Showers and few thunderstorms are likely closer to the coast. A storm or two may become strong to severe, with damaging winds the primary threat. The threat will shift south of the coast this morning. Ponding of water is also possible in poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630-633>636-081045- Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 538 AM CDT Sat Apr 7 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Showers and few thunderstorms are likely near the coast. A storm or two may become strong to severe, with damaging winds the primary threat. The threat will shift south of protected waters this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Moderate to strong offshore flow is expected again late Monday night through Wednesday, creating hazardous conditions for small craft. GMZ631-632-650-655-670-675-081045- Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 538 AM CDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON CDT SUNDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Showers and a few thunderstorms are likely today along and south of the coast. A storm or two may become strong to severe, bringing strong and variable direction winds and hazardous conditions to boaters. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Moderate to strong offshore flow is expected again late Monday night through Wednesday, creating hazardous conditions for small craft.
In the hours before
Special weather statement, Apr 7, 2:39 AM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 AM CDT SAT APR 7 2018
MSZ075-076-078-079-070845-
Stone MS-Perry MS-Greene MS-George MS-
239 AM CDT SAT APR 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...GEORGE...SOUTHERN PERRY...SOUTHERN GREENE AND STONE
COUNTIES UNTIL 345 AM CDT...
At 239 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles southwest of McLain to 11 miles southeast of
Poplarville, and moving east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Wiggins, Lucedale, Perkinston, McHenry and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern Mississippi.
LAT...LON 3091 8934 3091 8914 3116 8914 3108 8843
3088 8842 3073 8863 3073 8888 3068 8889
3068 8924 3065 8925 3065 8934
TIME...MOT...LOC 0739Z 278DEG 34KT 3099 8892 3073 8938Special weather statement, Apr 7, 2:44 AM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 AM CDT SAT APR 7 2018
ALZ056>058-070845-
Conecuh AL-Butler AL-Crenshaw AL-
244 AM CDT SAT APR 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...CRENSHAW AND NORTH CENTRAL CONECUH COUNTIES UNTIL
345 AM CDT...
At 244 AM CDT, the strong thunderstorms were located along a line
extending from 8 miles west of Lowndes County Airport to 10 miles
north of I65 And US 84, and moving east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Greenville, Luverne, Georgiana, Brantley, McKenzie, Rutledge,
Glenwood, Petrey, Highland Home and Lapine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Mobile.
&&
LAT...LON 3153 8620 3147 8619 3148 8628 3153 8628
3149 8636 3153 8640 3155 8706 3175 8691
3196 8683 3196 8641 3204 8640 3205 8640
3205 8630 3197 8630 3196 8619 3179 8620
3179 8615 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 0744Z 274DEG 38KT 3200 8673 3157 8705Special weather statement, Apr 7, 3:24 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
324 AM CDT SAT APR 7 2018
ALZ261-263-MSZ079-070915-
Mobile Inland AL-Mobile Central AL-George MS-
324 AM CDT SAT APR 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 415 AM
CDT...
At 324 AM CDT, the strong thunderstorms were located along a line
extending from 10 miles northeast of Lucedale to 10 miles northwest
of Wade, and moving east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, Satsuma, Creola, Chunchula, Gulfcrest, Axis, Mount Vernon,
Semmes, Tanner Williams, I65 And I165, Mobile Regional Airport,
Wilmer, I65 And AL 158, Movico and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern Mississippi.
LAT...LON 3064 8841 3074 8841 3074 8862 3088 8842
3108 8843 3109 8792 3102 8794 3102 8793
3109 8787 3088 8790 3088 8791 3090 8790
3088 8798 3081 8793 3086 8790 3076 8792
3075 8792 3076 8793 3057 8808
TIME...MOT...LOC 0824Z 272DEG 40KT 3103 8845 3072 8873Special weather statement, Apr 7, 5:37 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
537 AM CDT SAT APR 7 2018
FLZ202>206-071115-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
537 AM CDT SAT APR 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 615 AM CDT...
At 536 AM CDT, the strong thunderstorms were located along a line
extending from 11 miles west of Laurel Hill to near Pea Ridge, and
moving east at 50 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, Wright, Crestview, Niceville, Eglin
AFB, Milton, Valparaiso, Bagdad, Ocean City, Lake Lorraine, Baker,
Shalimar, Laurel Hill, Pea Ridge, Roeville and Eglin Air Force Base.
LAT...LON 3042 8630 3042 8631 3041 8632 3047 8727
3100 8670 3099 8639 3046 8639 3048 8633
3047 8630 3048 8628 3044 8628
TIME...MOT...LOC 1036Z 276DEG 42KT 3100 8666 3060 8708Special weather statement, Apr 7, 6:08 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
608 AM CDT SAT APR 7 2018
ALZ264-266-FLZ201-202-071145-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
608 AM CDT SAT APR 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 645 AM
CDT...
At 607 AM CDT, the strong thunderstorm was located 7 miles northwest
of Lillian, or 12 miles northeast of Foley, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
Foley, Goulding, Robertsdale, Lillian, Myrtle Grove, Molino,
Summerdale and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8768 3052 8772 3075 8731 3073 8731
3071 8727 3066 8727 3064 8725 3064 8724
3063 8726 3063 8724 3061 8726 3058 8722
3058 8721 3056 8721 3056 8720 3052 8719
3043 8720
TIME...MOT...LOC 1107Z 253DEG 25KT 3050 8751Special weather statement, Apr 7, 7:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
713 AM CDT SAT APR 7 2018
ALZ266-FLZ202-204-071300-
Baldwin Coastal AL-Santa Rosa Coastal FL-Escambia Coastal FL-
713 AM CDT SAT APR 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTH CENTRAL SANTA ROSA AND SOUTHEASTERN
ESCAMBIA COUNTIES UNTIL 800 AM CDT...
At 713 AM CDT, the strong thunderstorm was located over Orange Beach,
moving east at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pensacola, Warrington, Foley, Gulf Breeze, Orange Beach, Oriole
Beach, Perdido Beach and Pensacola Beach.
LAT...LON 3022 8769 3035 8771 3045 8698 3026 8696
3022 8720
TIME...MOT...LOC 1213Z 265DEG 37KT 3028 8762The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:06 PM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| Apr 6, 11:30 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Apr 7, 1:06 AM CDT | Flash Flood Warning | MOB | Choctaw | 4 hr |
| Apr 7, 1:14 AM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| Apr 7, 2:44 AM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 61 min |
| Apr 7, 3:24 AM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| Apr 7, 3:41 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 19 min |
| Apr 7, 3:45 AM CDT | Special Marine Warning | MOB | 45 min | |
| Apr 7, 3:59 AM CDT | Small Craft Advisory | MOB | 30 hr | |
| Apr 7, 5:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Apr 7, 6:34 AM CDT | Special Marine Warning | MOB | 41 min | |
| Apr 7, 6:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Apr 7, 7:54 AM CDT | Special Marine Warning | MOB | 66 min | |
| Apr 7, 8:45 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 7, 8:51 AM CDT | Special Marine Warning | MOB | 84 min | |
| Apr 7, 9:54 AM CDT | Special Marine Warning | MOB | 96 min | |
| Apr 7, 5:37 AM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 38 min |
| Apr 7, 6:08 AM CDT | Special Weather Statement | MOB | Escambia | 37 min |
| Apr 7, 12:43 AM CDT | Special Weather Statement | MOB | Wayne | 47 min |
| Apr 7, 2:06 AM CDT | Special Weather Statement | MOB | Greene | 39 min |
| Apr 7, 2:39 AM CDT | Special Weather Statement | MOB | George, Stone | 66 min |
| Apr 7, 9:07 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 5 days |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.